umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
MultiSymplectic discretisation of wave map equations
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics. Department of Mathematics, University of Innsbruck, Austria.ORCID iD: 0000-0001-6490-1957
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics. Department of Computing, Mathematics and Physics, Bergen University College, Norway.
2016 (English)In: SIAM Journal on Scientific Computing, ISSN 1064-8275, E-ISSN 1095-7197, Vol. 38, no 2, A953-A972 p.Article in journal (Refereed) Published
Abstract [en]

We present a new multisymplectic formulation of constrained Hamiltonian partial differential equations, and we study the associated local conservation laws. A multisymplectic discretization based on this new formulation is exemplified by means of the Euler box scheme. When applied to the wave map equation, this numerical scheme is explicit, preserves the constraint, and can be seen as a generalization of the \smaller SHAKE algorithm for constrained mechanical systems. Furthermore, numerical experiments show excellent conservation properties of the numerical solutions.

Place, publisher, year, edition, pages
2016. Vol. 38, no 2, A953-A972 p.
Keyword [en]
constrained Hamiltonian partial differential equations, wave map equations, multisymplectic partial differential equation, numerical discretization, multisymplectic schemes, Euler box scheme
National Category
Computational Mathematics
Identifiers
URN: urn:nbn:se:umu:diva-99205DOI: 10.1137/15M1014322ISI: 000375484800015OAI: oai:DiVA.org:umu-99205DiVA: diva2:786092
Available from: 2015-02-04 Created: 2015-02-04 Last updated: 2017-12-05Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Cohen, DavidVerdier, Olivier
By organisation
Department of Mathematics and Mathematical Statistics
In the same journal
SIAM Journal on Scientific Computing
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 151 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf